Texas, 2006

Funnel Cloud in Texas, August 7, 2006

August 7, 2006 · NWS HGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 7, 1:40 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 7, 1:40 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT MON AUG 7 2006

.DISCUSSION...
EXPECT PRECIP TO COME TO AN END EARLY/MID EVENING WITH THE LOSS
OF HEATING. EASTERLY WAVE THATS SEEN NICELY ON SAT PIX OFF THE LA
COAST WILL CONTINUE MOVING WWD AND PASS THRU THE COASTAL WATERS
LATER TONIGHT AND INTO S TX ON TUE. KEPT CHC POPS GOING FOR AFTER
MIDNIGHT ALONG/OFF THE COAST AS THE WAVE PASSES. STILL SOME
LINGERING 2+ PWS ACROSS THE SOUTHERN HALF OF THE CWA ON TUE...ESP
THE SW ZONES. THINK WE COULD STILL GET SOME SCT ACTIVITY TO LIGHT UP
AS DAYTIME HEATING & THE SEABREEZE WORK THEIR MAGIC. LOW/MID LEVEL
RIDGE BUILDS IN ACROSS THE GULF COAST DURING THE 2ND HALF OF THE
WORK WEEK WITH WARMER & DRIER CONDITIONS BEING THE RESULT. STILL
LEFT SOME ISO POPS ACROSS CENTRAL/COASTAL ZONES FOR ANY LATE AFTN
SEABREEZE ACTIVITY THAT MIGHT OVERCOME THE SUBSIDENCE. CONFIDENCE
REGARDING THIS WEEKENDS WX STILL FAIRLY LOW. GFS STILL BRINGING THE
TUTT LOW CURRENTLY OUT NEAR THE BAHAMAS INTO SE TX THIS WEEKEND. BUT
THE ECMWF IS ALSO HOLDING ITS GROUND BY KEEPING THE STRONG MID LEVEL
RIDGE IN PLACE AND LIMITING ITS WESTWARD MOVEMENT TO LOUISIANA. SO
WITHOUT ANY MORE AGREEABLE DATA TO SEE THAN WHAT THE MIDNIGHT CREW
SAW...HAVE NO PLANS TO MAKE ANY CHANGES TO THE 30%ERS ALREADY IN
PLACE.  47

&&

.AVIATION...
SCATTERED CONVECTION ONGOING ACROSS CWFA AFFECTING TAF SITES ON
AND OFF. AREAL COVERAGE AND INTENSITY EXPECTED TO DECREASE
SIGNIFICANTLY AFTER SUNSET INLAND AREAS IF NAM12 AND GFS ARE BOTH
CORRECT. BOTH MODELS PICKING UP ON UPPER LEVEL ENERGY MOVING WEST
ACROSS NORTH CENTRAL GULF. NAM12 BRINGS MUCH OF THIS ENERGY FROM FAR
SOUTHERN SECTIONS OF CWFA SOUTHWARD.  GLS MAY SEE TCU/CB VCNTY NEAR
OR JUST AFTER MIDNIGHT AND LBX. LIGHT FOG POSSIBLE LBX AND CLL
TOWARD MORNING. DO NOT EXPECT REPEAT OF TODAY FOR TUESDAY WITH
SLIGHTLY DRIER AIR MASS AND WEAK NVA MOVING OVER REGION.  37

&&

.MARINE...
PRESSURE GRADIENT RELATIVELY WEAK THIS AFTERNOON AND THIS IS
REFLECTED BY LOW WAVE HEIGHTS (BUOYS 035 AND 019 RUNNING AT 2 TO 3
FEET). MODELS INDICATE SOME STRENGTHENING OF PRESSURE GRADIENT
ACROSS WHOLE STRETCH OF GULF WITH LONG EASTERLY FETCH TUESDAY AND
WEDNESDAY. HOWEVER...WIND SPEEDS NOT REALLY PICKING UP THAT MUCH.
WAVE HEIGHTS FOR 20-60 NM REGION SHOULD INCREASE TO ABOUT 4 FEET
LATE TUESDAY THROUGH EARLY WEDNESDAY AND THEN LOWER AGAIN LATER
WEDNESDAY. CONVECTION EXPECTED TO DECREASE IN AREAL COVERAGE LATE
TUESDAY AS UPPER HIGH SETTLES OVER THE LONE STAR STATE. SURFACE HIGH
PRESSURE RIDGE OVER SOUTHEAST CONUS WILL SHIFT SLIGHTLY SOUTH TO THE
NORTHERN PORTIONS OF THE GULF MID WEEK AND THIS SHOULD RESULT IN
SLIGHTLY RELAXED PRESSURE GRADIENT FOR OUR CWFA.  37

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  95  76  97  77 /  30  30  10  10  10
HOUSTON (IAH)              75  93  77  95  77 /  20  30  10  20  10
GALVESTON (GLS)            80  90  81  90  81 /  30  30  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 7, 2:45 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT MON AUG 7 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-082045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
345 PM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 67 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Fort Bend

When
August 7, 2:45 PM CST
Where
Fort Bend County, Missouri City
Reported by
LAW ENFORCEMENT
Coordinates
29.528, -95.771 (the zone’s center; the record gives no point)

Sighted near the intersection of FM 2234 and McHard Road.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525870.